Thunderstorm Wind, Jefferson
- When
- June 30, 1:36 PM EST
- Where
- Jefferson County, 1.48 mi SSW of Roberts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.410, -80.830
The public reported trees and large limbs down.
A quasi-stationary boundary remained the focus for afternoon showers and thunderstorms again on June 30th. While shear and instability remained meager, with cape values of 1000j/kg or less, some storms were able to support themselves to severe levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A quasi-stationary boundary remained the focus for afternoon showers and thunderstorms again on June 30th. While shear and instability remained meager, with cape values of 1000j/kg or less, some storms were able to support themselves to severe levels. A little more than a dozen wind damage and hail reports combined made up the afternoon. But, once again, training thunderstorms produced flooding problems, this time over Allegheny county in Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 30, 11:27 AM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1227 PM EDT SUN JUN 30 2013 .SYNOPSIS... THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL BE WITH US EACH DAY OF THE UPCOMING WEEK. && .NEAR TERM /THROUGH TONIGHT/... NOON UPDATE...INCREASED SLIGHTLY THE PROBABILITY OF PRECIP WITH THE INITIAL CONVECTION STARTING OVER THE REGION. A SFC BNDRY ACRS CNTRL OH IS EXPD TO DRIFT SLOWLY EWD TDA AS AN UPR TROF REMAINS ACRS THE GT LKS TO MS VLY RGN. EXPG SCT SHWRS/TSTMS TO DVLP ONCE AGAIN TDA WITH DAYTIME HEATING. NR TERM MDL GUIDANCE INDICATES TSTM COVG MAY BE A LTL HIGHER IN THE RIDGE COUNTIES THIS AFTN...SO KEPT LIKELY POPS THERE. INSTBY DOEST NOT LOOK TOO IMPRESSIVE ON MDL PROGS WITH CAPES GENLY 1000 J/KG OR LESS...ALTHOUGH CAN NOT RULE OUT A COUPLE OF STRONG STORMS. WL AGAIN HAVE TO WATCH ANY TRAINING WHERE HVY RAIN FELL RECENTLY. TEMPS NR SEASONAL AVGS EXPD TDA. EXP CNVCTN TO DCRS AGAIN THIS EVE WITH LOSS OF HEATING. MOISTURE STREAMING NWD LT TNGT WITH A SHRTWV MAY BRING A FEW MORE SHWRS TO THE AREA ESP E OF PIT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... SFC BNDRY IS PROGGED OVR THE RGN MON WITH SHWRS/TSMTS LIKELY. MDL CAPES RANGE FROM 500-1500 J/KG MON AFTN. PWATS INCR TO 1.6 AS WELL...SO LCLY HVY RAIN WL REMAIN PSBL. THE SFC BNDRY GRDLY SHIFTS WWD TUE AND TUE NGT...BUT SHRTWVS ROTATING ARND THE MAIN UPR LOW/TROF TO OUR W WL KEEP SCT CNVCTN IN THE FCST. TEMPS EXPD TO CONT NR OR A LTL ABV AVG. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... SHRTWVS ARE EXPD TO CONT TO MOVE NWD ACRS THE RGN ON THE ERN SIDE OF THE UPR LOW/TROF...KEEPING DAILY CHCS FOR CNVCTN IN THE FCST. AN UPR HIGH OFF THE E COAST TRIES TO RETROGRADE WWD LTR IN THE WEEKEND...HELPING TO LMT CNVCTV POTENTIAL BY THEN. TEMPS EXPD TO BE ABV SEASONAL AVGS. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... GENERALLY VFR CONDITIONS FOR THE REST OF THE DAY. NO REAL FOCAL POINT FOR CONVECTION ACTIVITY TODAY. SCATTERED THUNDERSTORMS MAY FORM EVERYWHERE. OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/... OCCASIONAL RESTRICTIONS IN DAYTIME SHOWERS AND THUNDERSTORMS AND OVERNIGHT FOG IS EXPECTED THROUGH THE PERIOD AS SEVERAL UPPER LEVEL DISTURBANCES CROSS THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 AM EDT SUN JUN 30 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-011600- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 1155 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IN THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IN THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 146 PM EDT SUN JUN 30 2013 PAZ014-020-021-301815- ALLEGHENY PA-BEAVER PA-BUTLER PA- 146 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAVER...NORTH CENTRAL ALLEGHENY AND SOUTHWESTERN BUTLER COUNTIES... AT 144 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF ALIQUIPPA...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. AT 143 PM...PENNY TO NICKEL SIZED HAIL WAS REPORTED IN ECONOMY BORO. LOCATIONS IMPACTED INCLUDE... ECONOMY BORO... ALIQUIPPA... WEXFORD... CRANBERRY... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4079 8014 4064 7995 4059 8022 4066 8027 MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 157 PM EDT SUN JUN 30 2013 PAZ029-031-301830- GREENE PA-WASHINGTON PA- 157 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENE AND SOUTHERN WASHINGTON COUNTIES... AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF DALLAS...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WASHINGTON... MARIANNA... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4023 8020 4003 8000 3995 8044 4004 8049 MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 203 PM EDT SUN JUN 30 2013 PAZ021-301830- ALLEGHENY PA- 203 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALLEGHENY COUNTY... AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRIDGEVILLE... MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UPPER SAINT CLAIR... BRIDGEVILLE... CARNEGIE... MOUNT LEBANON... MCKEES ROCKS... MOUNT WASHINGTON... BRENTWOOD... NORTH SIDE PITTSBURGH... DOWNTOWN PITTSBURGH... SOUTH SIDE PITTSBURGH... WEST MIFFLIN... OAKLAND... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4053 7998 4035 7979 4033 8011 4040 8018 MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT SUN JUN 30 2013 PAZ014-301830- BUTLER PA- 205 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY... AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF BUTLER...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUTLER... CHICORA... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4099 7974 4078 7970 4079 7991 4091 8000 MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 214 PM EDT SUN JUN 30 2013 OHZ040-049-050-301845- CARROLL OH-HARRISON OH-JEFFERSON OH- 214 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON...NORTHEASTERN HARRISON AND SOUTH CENTRAL CARROLL COUNTIES... AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JEWETT... MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCIO... JEWETT... KILGORE... HOPEDALE... UNIONPORT... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4050 8092 4031 8064 4029 8107 4043 8115 MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 224 PM EDT SUN JUN 30 2013 PAZ015-016-022-301915- ARMSTRONG PA-CLARION PA-JEFFERSON PA- 224 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ARMSTRONG... SOUTHEASTERN CLARION AND SOUTHERN JEFFERSON COUNTIES... AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF NEW BETHLEHEM...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DORA... SUMMERVILLE... BROOKVILLE... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4121 7904 4100 7888 4094 7929 4111 7934 MANNING
The Pittsburgh radar (KPBZ), 54 km away, was scanning. The volume nearest the first event began at 18:35 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
The public reported trees and large limbs down.
The public reported trees down.
The public reported trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466238, 466239, 466234, 466240, 466235, 466236.